advertisement
Question
Posted by: Rose | 2020/10/01

Cortisol pills made me happy

Dear Cyber Shrink I've been working from home for 10 years now (graphic design and wedding photography) and have felt pretty lonely a lot of the time. The first few years i didin't recognise it, now I feel isolated and have few close friends/female company. Last year I was diagnosed with Lichen Plantus - an auto immune disease of the mucous membranes (gums & cheeks) and my periodontist put me on cortisol pills for a month. After a few days I felt really happy, like I'd imagine one is designed to feel! Could you please explain why this could have occurred?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink
- 2020/10/02

What an interesting question, Rose !  Here are my thoughts.  Cortisol has a number of possible side-effects, which can include cheerfulness, optimism and generally feeling well.  That's nice.  If this was a reliable effect, without other more unpleasant and troublesome side-effects, we might recommend it.  But it can also cause a range of problems : too much cheerfulness, euphoria, even mania ; or anxiety ; or depression and apathy ; or even psychosis, with hallucinations and delusions.  So it's not the blessing it might be.  However the fact that you have found this beneficial impact on you suggests that you may over the years have developed a depression,  which can complicate life in the ways you have described, and you might be likely to respond well to proper treatment for the depression, either with antidepressant drugs or with specific forms of counselling such as CBT (Cognitive-Behaviour Therapy ) or both. 
Your experience shows that you can feel happy and contented, and using these other ways of achieving this, would produce a result more likely to be stable and lasting .

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement